Friday, August 22, 2014

Saturday, January 09, 2010 daisy15, Community Member, asks

Q: Discontinuing Symbicort. Is there a proper way to do this?

I have been on Symbicort for 7 weeks for sudden wheezing (stomach related) and I want to discontinue it due to severe weight gain and mood swings.

If I've only been on Symbicort for 7 weeks, will I experience rebound/withdrawal if I discontinue? And is there a proper way to stop taking the medication?

I stopped today and have been relying on my Ventolin for the wheezing but feel like I need more of it than I did before starting Symbicort. My GP from where I used to live prescribed the Symbicort to me and I do not have a pulminologist yet as I just moved to a new area. Would appreciate any and all advice, as I am not a true asthmatic so this is all new to me.

Thanks!

 

 

 

 

Answer This
Answers (1)
John Bottrell, Health Pro
1/12/10 6:26am

To be honest, I would not recommend taking yourself off this medicine without first consulting with a physician, and basically for the reasons you mention above.

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By daisy15, Community Member— Last Modified: 03/29/11, First Published: 01/09/10